Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Blood In Spit While On Medication For Allergies?

Hi, I had allergies for the past month and i took omnaris and medrol dose pack.. now i am feeling better.. this morning , when i spit, i had some blood . after that i didnt have blood . is this something very serious or because of my nasal congestion?
Wed, 29 Jun 2022
Report Abuse
General & Family Physician 's  Response
Hello,

You are experiencing blood in the spit on medication for allergies. You have history of nasal congestion. Blood in the spit is seen because blood vessels can become damaged for a variety of reasons. Once the blood vessel is damaged, you may experience bleeding more frequently when blowing your nose. The scab covering the broken blood vessel during the healing process may break off causing bleeding. You may experience slight or heavy bleeding from your nose because of damage to the interior of your nasal passages.

Dryness in the nose also cause a delay in the healing of broken blood vessels and result in infections and thus frequent of bleeding when blowing your nose. Picking your nose can damage blood vessels. You may experience bleeding when blowing your nose because of nasal congestion or a respiratory infection. Frequent blowing of the nose may create broken blood vessels. Try not to sneeze or cough frequently when you have a respiratory condition. Nasal congestion or respiratory infections occur from common cold, allergies, sinusitis, etc.

Do not use drugs like cocaine or exposure to harsh chemicals like ammonia as they may cause damage to the blood vessels. To prevent nasal congestions, you should take steam inhalation, decongestants, antihistamines and mucolytics. Get clinically examined by an ENT, get X-ray PNS done to detect deviated nasal septum. You will be treated accordingly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Cardiologist Dr. Ilir Sharka's  Response
Hello,

The blood when spitting could be related to an irritation of the mucosa. If this occurs again, I recommend consulting with an ENT specialist for a physical exam.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Ilir Sharka, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Prednisolone


Loading Online Doctors....
What Causes Blood In Spit While On Medication For Allergies?

Hello, You are experiencing blood in the spit on medication for allergies. You have history of nasal congestion. Blood in the spit is seen because blood vessels can become damaged for a variety of reasons. Once the blood vessel is damaged, you may experience bleeding more frequently when blowing your nose. The scab covering the broken blood vessel during the healing process may break off causing bleeding. You may experience slight or heavy bleeding from your nose because of damage to the interior of your nasal passages. Dryness in the nose also cause a delay in the healing of broken blood vessels and result in infections and thus frequent of bleeding when blowing your nose. Picking your nose can damage blood vessels. You may experience bleeding when blowing your nose because of nasal congestion or a respiratory infection. Frequent blowing of the nose may create broken blood vessels. Try not to sneeze or cough frequently when you have a respiratory condition. Nasal congestion or respiratory infections occur from common cold, allergies, sinusitis, etc. Do not use drugs like cocaine or exposure to harsh chemicals like ammonia as they may cause damage to the blood vessels. To prevent nasal congestions, you should take steam inhalation, decongestants, antihistamines and mucolytics. Get clinically examined by an ENT, get X-ray PNS done to detect deviated nasal septum. You will be treated accordingly. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician